Absolute stability criteria for multiple slope-restricted monotonic nonlinearities

Wassim M. Haddad, Vikram Kapila

Research output: Contribution to journalConference articlepeer-review


Absolute stability criteria such as the classical Popov criterion guarantee stability for a class of sector-bounded nonlinearities. Although the sector restriction bounds the admissible class of the nonlinearities, the local slope of the nonlinearity may be arbitrarily large. In this paper we derive absolute stability criteria for multiple slope-restricted time-invariant monotonic nonlinearities. Like the Popov criterion, in the SISO case our results provide a simple graphical interpretation involving a straight line in a modified Popov plane.

Original languageEnglish (US)
Pages (from-to)1020-1021
Number of pages2
JournalProceedings of the American Control Conference
StatePublished - 1994
EventProceedings of the 1994 American Control Conference. Part 1 (of 3) - Baltimore, MD, USA
Duration: Jun 29 1994Jul 1 1994

ASJC Scopus subject areas

  • Electrical and Electronic Engineering


Dive into the research topics of 'Absolute stability criteria for multiple slope-restricted monotonic nonlinearities'. Together they form a unique fingerprint.

Cite this